2015, Number 4
Rev Mex Anest 2015; 38 (4)
Carrillo-Esper R, Nava LJA, Rivas AR, Herrera PFE, Reyes PJL
PDF size: 176.98 Kb.
ABSTRACTThe local anesthetic systemic toxicity (TSAL) is a serious complication. Signs, symptoms and time of onset of TSAL are unpredictable, characterized by the presence of cardiovascular and neurological disorders. It is difficult to know the incidence of local anesthetic toxicity, because its’ a health problem underdiagnosed and underreported. Therefore, we made a survey of anesthesiologists during XXXVIII Annual Updating Course in Anesthesiology and Perioperative Medicine 2013. Among the results we found that only 16% of anesthesiologists have witnessed an incident of cardiovascular collapse during the last five years. Only 11.9% have follow a management guide in their workplace and of these only 11 (47.8%) use lipid emulsion as part of the treatment. Regarding the management of lipid infusion, only 74.6% of respondents know the loading dose and 41.5% maintenance dose. These results indicate the need to implement an educational program at the institutional level related to this important topic.